Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 18, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Dec 21, 2013, 2:48 AM CST for 39 counties in Alabama. It took effect at Dec 21, 2013, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2013, 2:48 AM CST (08:48 UTC)
- In effect from
- Dec 21, 2013, 12:00 PM CST
- Expired
- Dec 22, 2013, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS74 KBMX 210848 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 AM CST SAT DEC 21 2013 ...GUSTY SOUTHERLY WINDS ANTICIPATED TODAY IN ADVANCE OF AN APPROACHING COLD FRONT... ALZ011>015-017>050-212200- /O.NEW.KBMX.WI.Y.0018.131221T1800Z-131222T0900Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 248 AM CST SAT DEC 21 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM CST SUNDAY. * TIMING...SOUTHERLY WINDS WILL INCREASE TODAY REACHING ADVISORY CRITERIA THIS AFTERNOON AND EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE...ESPECIALLY ACROSS NORTHWESTERN PORTIONS OF CENTRAL ALABAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
992 WWUS74 KBMX 212032 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 231 PM CST SAT DEC 21 2013 ...GUSTY SOUTHERLY WINDS ANTICIPATED THROUGH THE EVENING FOR THE WESTERN HALF OF CENTRAL ALABAMA IN ADVANCE OF AN APPROACHING COLD FRONT... ALZ018>021-026>029-036>038-042>050-212145- /O.CAN.KBMX.WI.Y.0018.000000T0000Z-131222T0900Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH-COOSA-TALLAPOOSA-CHAMBERS-LOWNDES-ELMORE-MONTGOMERY- MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT... LAFAYETTE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 231 PM CST SAT DEC 21 2013 ...WIND ADVISORY IS CANCELLED... SUSTAINED WINDS AND WIND GUSTS WILL REMAIN BELOW ADVISORY CRITERIA THIS AFTERNOON AND EVENING ACROSS THE EASTERN HALF OF THE AREA. $$ ALZ011>015-017-022>025-030>035-039>041-220600- /O.EXT.KBMX.WI.Y.0018.000000T0000Z-131222T0600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-MARENGO- DALLAS-AUTAUGA- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...CARROLLTON... TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM... ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE... MARION...CENTREVILLE...CLANTON...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE 231 PM CST SAT DEC 21 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...SOUTHERLY WINDS WILL INCREASE TODAY REACHING ADVISORY CRITERIA THIS AFTERNOON AND EVENING. * WINDS...SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE...WEST OF AN ONEONTA TO SELMA LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Dec 20, 11:39 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 20, 11:39 PM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1139 PM CST FRI DEC 20 2013 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... THE VERY MOIST SOUTHERLY FLOW IS BEGINNING TO BE FELT ACROSS PORTIONS OF THE CWA THIS EVENING...WITH 60S DEWPOINTS NOW BEING OBSERVED AT TUSCALOOSA AND DEMOPOLIS. STRONG MOISTURE AND WARM AIR ADVECTION WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND SHOULDN'T ALLOW FOR MUCH IN THE WAY OF COOLING...ESPECIALLY FOR AREAS WEST OF I-65. TEMPERATURES SHOULD RANGE FROM THE MID 60S WEST TO THE MID 50S EAST. POPS WERE REDUCED TO SLIGHT CHANCE ONLY ACROSS THE WEST AND NORTHWEST THROUGH MIDNIGHT TO REFLECT CURRENT TRENDS. WE'LL BE WATCHING FOR THE DEVELOPMENT OF LOW CLOUDS AFTER MIDNIGHT AS ISENTROPIC LIFT ONCE AGAIN COMES INTO PLAY. OVERALL HOWEVER...THE FORECAST REMAINS ON TRACK FOR THE OVERNIGHT PERIOD. UPDATES ARE OUT. 56/GDG && .AVIATION... 06Z TAF DISCUSSION. OTHER THAN BEING A TAD TO AGGRESSIVE WITH LOWERING CEILINGS IN THE 00Z TAF PACKAGE...MAIN TAF REASONING STILL LARGELY THE SAME. LEANING ON BETTER PORTRAYAL OF MOISTURE ADVECTION IN THE RUC... WHICH SHOWS MOISTURE RETURNING IN THE WEST IN THE NEXT HOUR OR SO...THEN BETWEEN 08 AND 10Z ELSEWHERE. ONCE THE LOW CLOUDS ARRIVE...EXPECT CIGS TO REMAIN PREDOMINANTLY IFR/LIFR FOR MOST OF THE TAF PERIOD. SHOWERS AND TSTMS AS A PREDOMINANT WEATHER TYPE ARE AT THE VERY END...IF NOT BEYOND THE TAF PERIOD. STILL...SOME CONCERN SOME ISOLD SHWRS/TSTMS MAY POP DURING THE HEAT OF THE AFTERNOON...WITH NOT MUCH LIFT NEEDED TO GET THINGS GOING. WINDS WILL REMAIN OUT OF THE SOUTHEAST TO SOUTH 10KTS OR BELOW OVERNIGHT...INCREASING TO AROUND 10 KTS WITH GUSTS UP TO 20KTS DURING THE DAY TOMORROW. JD/02 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 20, 7:39 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 739 PM CST FRI DEC 20 2013 ALZ011>015-017>050-220145- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 739 PM CST FRI DEC 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A THREAT OF SEVERE WEATHER...THE MAIN THREATS ARE DAMAGING WINDS AND TORNADOES. THE AREA WITH THE GREATEST SEVERE WEATHER THREAT IS FROM THE CITIES OF SELMA...CLANTON...TALLADEGA... AND CENTRE...WESTWARD. TIMING IS STILL SOMEWHAT UNCERTAIN WITH THE HIGHEST POTENTIAL COULD START AS EARLY AS 8 PM SATURDAY AND LAST THROUGH 8 AM SUNDAY FOR AREAS EAST OF INTERSTATE 65. PLEASE BE WEATHER AWARE AS A SIGNIFICANT PART OF THE SEVERE WEATHER THREAT WILL COME OVERNIGHT WHILE PEOPLE ARE ASLEEP. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED LATE SATURDAY THROUGH SUNDAY. CONFIDENCE IS INCREASING THAT A WATCH WILL BECOME NECESSARY LATE SATURDAY. JD/02
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.